Alert archive / Missouri / Blizzard Warnings in 2019
Blizzard Warning 1, NWS Kansas City, MO
NWS Kansas City, MO issued this blizzard warning at Feb 22, 2019, 2:54 PM CST for Atchison County, Missouri. It took effect at Feb 23, 2019, 4:00 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2019, 2:54 PM CST (20:54 UTC)
- In effect from
- Feb 23, 2019, 4:00 PM CST
- Expired
- Feb 24, 2019, 3:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Kansas City, MO
County Atchison County, MO
The radar
The Omaha radar (KOAX), 127 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1910 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
447 WWUS43 KEAX 222054 WSWEAX URGENT - WINTER WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 254 PM CST Fri Feb 22 2019 ...BLIZZARD CONDITIONS EXPECTED SATURDAY EVENING THROUGH EARLY SUNDAY FOR PORTIONS OF NORTHWEST MISSOURI... MOZ001-231130- /O.UPG.KEAX.WS.A.0004.190223T2000Z-190224T1200Z/ /O.NEW.KEAX.BZ.W.0001.190223T2000Z-190224T0900Z/ Atchison MO- Including the cities of Tarkio, Rockport, and Fairfax 254 PM CST Fri Feb 22 2019 ...BLIZZARD WARNING IN EFFECT FROM 2 PM SATURDAY TO 3 AM CST SUNDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 2 to 4 inches expected. Winds gusting as high as 40 mph. * WHERE...Atchison County Missouri. * WHEN...From 2 PM Saturday to 3 AM CST Sunday. * ADDITIONAL DETAILS...Expect dangerous travel conditions due to blowing snow and low visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds and poor visibilities are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. && $$ MOZ002-011-231130- /O.UPG.KEAX.WS.A.0004.190223T2000Z-190224T1200Z/ /O.NEW.KEAX.WW.Y.0012.190223T2000Z-190224T0900Z/ Nodaway-Holt- Including the cities of Maryville, Mound City, Oregon, Maitland, Forest City, and Craig 254 PM CST Fri Feb 22 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 3 AM CST SUNDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of 1 to 3 inches and ice accumulations of a light glaze expected. Winds gusting as high as 40 mph. * WHERE...Nodaway and Holt Counties. * WHEN...From 2 PM Saturday to 3 AM CST Sunday. * ADDITIONAL DETAILS...Travel could be dangerous due to patchy blowing snow and reduced visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. && $$ KSZ025-102-MOZ003>005-012-231130- /O.NEW.KEAX.WW.Y.0012.190223T2000Z-190224T0900Z/ Atchison KS-Doniphan-Worth-Gentry-Harrison-Andrew- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Grant City, Albany, Stanberry, King City, Bethany, Savannah, and Country Club Villa 254 PM CST Fri Feb 22 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 3 AM CST SUNDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of up to one inch and ice accumulations of a light glaze expected. Winds gusting as high as 40 mph. * WHERE...Portions of northeast Kansas and north central and northwest Missouri. * WHEN...From 2 PM Saturday to 3 AM CST Sunday. * ADDITIONAL DETAILS...Travel could be dangerous due to patchy blowing snow and reduced visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. && $$
3 follow-up statements
619 WWUS43 KEAX 230932 WSWEAX URGENT - WINTER WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 332 AM CST Sat Feb 23 2019 ...BLIZZARD CONDITIONS EXPECTED SATURDAY EVENING THROUGH EARLY SUNDAY FOR PORTIONS OF NORTHWEST MISSOURI... MOZ001-232215- /O.EXT.KEAX.BZ.W.0001.190223T2200Z-190224T0900Z/ Atchison MO- Including the cities of Tarkio, Rockport, and Fairfax 332 AM CST Sat Feb 23 2019 ...BLIZZARD WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM CST SUNDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 2 to 4 inches expected. Winds gusting as high as 45 mph. * WHERE...Atchison County Missouri. * WHEN...From 4 PM this afternoon to 3 AM CST Sunday. * ADDITIONAL DETAILS...Expect dangerous travel conditions due to blowing snow and low visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds and poor visibilities are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. && $$ KSZ025-102-MOZ002>005-011-012-232215- /O.EXT.KEAX.WW.Y.0012.190223T2200Z-190224T0900Z/ Atchison KS-Doniphan-Nodaway-Worth-Gentry-Harrison-Holt-Andrew- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, and Country Club Villa 332 AM CST Sat Feb 23 2019 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM CST SUNDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of 1 to 2 inches and ice accumulations of a light glaze expected. Winds gusting as high as 45 mph. * WHERE...Nodaway and Holt Counties. * WHEN...From 4 PM this afternoon to 3 AM CST Sunday. * ADDITIONAL DETAILS...Travel could be dangerous due to patchy blowing snow and reduced visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. && $$
519 WWUS43 KEAX 232101 WSWEAX URGENT - WINTER WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 301 PM CST Sat Feb 23 2019 ...BLIZZARD CONDITIONS EXPECTED SATURDAY EVENING THROUGH EARLY SUNDAY FOR PORTIONS OF NORTHWEST MISSOURI... MOZ001-240900- /O.CON.KEAX.BZ.W.0001.190223T2200Z-190224T0900Z/ Atchison MO- Including the cities of Tarkio, Rockport, and Fairfax 301 PM CST Sat Feb 23 2019 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 2 to 5 inches expected. Winds gusting as high as 45 mph. * WHERE...Atchison County Missouri. * WHEN...From 4 PM this afternoon to 3 AM CST Sunday. * ADDITIONAL DETAILS...Expect dangerous travel conditions due to blowing snow and low visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds and poor visibilities are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. && $$ KSZ025-102-MOZ002>005-011-012-240900- /O.CON.KEAX.WW.Y.0012.190223T2200Z-190224T0900Z/ Atchison KS-Doniphan-Nodaway-Worth-Gentry-Harrison-Holt-Andrew- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, and Country Club Villa 301 PM CST Sat Feb 23 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of 1 to 3 inches and ice accumulations of a light glaze expected. Winds gusting as high as 45 mph. * WHERE...Atchison and Doniphan counties in Kansas and Holt, Andrew, Nodaway, Worth, Gentry, and Harrison counties in Missouri. * WHEN...From 4 PM this afternoon to 3 AM CST Sunday. * ADDITIONAL DETAILS...Travel could be dangerous due to patchy blowing snow and reduced visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. && $$
168 WWUS43 KEAX 240858 WSWEAX URGENT - WINTER WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 258 AM CST Sun Feb 24 2019 MOZ001-241000- /O.EXP.KEAX.BZ.W.0001.000000T0000Z-190224T0900Z/ Atchison MO- Including the cities of Tarkio, Rockport, and Fairfax 258 AM CST Sun Feb 24 2019 ...BLIZZARD WARNING WILL EXPIRE AT 3 AM CST EARLY THIS MORNING... Blizzard conditions have come to an end across extreme northwest Missouri. Blowing snow may still temporarily reduce visibilities through this morning. $$ KSZ025-102-MOZ002>005-011-012-241000- /O.EXP.KEAX.WW.Y.0012.000000T0000Z-190224T0900Z/ Atchison KS-Doniphan-Nodaway-Worth-Gentry-Harrison-Holt-Andrew- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, and Country Club Villa 258 AM CST Sun Feb 24 2019 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING... Snow has come to an end in the area allowing the winter weather advisory to be expired. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this blizzard warning went out at Feb 22, 11:38 AM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Feb 22, 11:38 AM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1138 AM CST Fri Feb 22 2019
.Discussion...
Issued at 403 AM CST FRI FEB 22 2019
The next 48 hours looks to be very active across the area with the
potential for a few hazards. Those hazards include the chance for
scattered thunderstorms tomorrow afternoon ahead of a cold front.
Then, Saturday night, behind that cold front minor to moderate
accumulating snow will be possible across northwestern Missouri and
as such a Winter Weather Watch is in affect in those locations for
Saturday night. In addition to the snow, winds are expected to be
strong behind the front and a wind advisory may be needed for
Saturday evening into Sunday morning.
This morning, stratus is building into the area from the south.
Models have been suggesting that drizzle was to develop this morning
however, without a low level jet to usher in low-level moisture and
a dry east-northeasterly fetch at the surface it is going to take
longer to saturate so have delayed to onset of drizzle until late
this morning/afternoon. Tonight a lead shortwave ejecting out from a
upper level trough moving through the southern Rockies will allow
showers to develop across the area with the chance for a
thunderstorm or two. By Saturday the upper level trough will develop
a closed low near the central OK/KS border which will become stacked
as a surface low develops at the surface. A warm front will bisect
the CWA as a 50-55kt southwesterly LLJ noses into the area. This
will provide lift for scattered thunderstorm development Saturday
afternoon. Despite strong shear weak instability will limit severe
potential. Late Saturday afternoon, the surface low is expected to
quickly move northeastward from southeastern Kansas to southeastern
Iowa. As it does it will drag a strong cold front through the
area.Strong CAA behind this front will quickly usher in colder
temperatures and a deformation band of snow is expected to develop
behind this front across Iowa back through extreme northwestern
Missouri/southeast Nebraska into central Kansas. Models have slight
difference in where the band of heaviest snow will set up but there
is the potential of 2 to 4 inches of snow across extreme
northwestern Missouri with an inch to two inches perhaps possible
from St. Joseph eastward to the Interstate 35 corridor. Behind the
cold front sustained winds are expected to range from 25 to 35 mph
with gusts to 45 mph and as such a wind advisory may be needed
Saturday evening into Sunday morning.
Sunday through Tuesday then look to be quiet but cool as a general
pattern of weak upper level trough will reside over the central
CONUS. Consequently expect below normal temperatures will highs
ranging from the mid 20s north to the low to mid 40 south. Otherwise
Wednesday will provide the only other chance for precipitation with
perhaps some light snow possible. Temperatures Wednesday and
Thursday will dip further below normal with highs in the mid 20s to
upper 30s.
&&
.Aviation...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 1138 AM CST FRI FEB 22 2019
MVFR ceilings are slowly making their way north across the area.
Unfortunately, no improvement is expected through the remainder of
the TAF period. Areas of drizzle are expected this afternoon,
eventually becoming light rain for the overnight hours. Trends are
suggesting the rain will become drizzle again then for the last
part of the TAF. Ceilings and visibility will decline this
evening, without really any improvement until at least after 18Z
tomorrow. This is all in response to a low pressure system which
will be approaching the area tonight, advecting moisture into the
area. The low pressure will continue affecting the area, bringing
rain and maybe a few storms during the day tomorrow, and then
wintry precipitation in far NW MO Saturday night into Sunday.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...Winter Storm Watch from Saturday afternoon through late Saturday
night for MOZ001-002-011.
&&
Discussion...73
Aviation...GranaHazardous weather outlook, Feb 22, 4:10 AM CST, 10 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 410 AM CST Fri Feb 22 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 410 AM CST Fri Feb 22 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated thunderstorms are possible across the area Saturday afternoon, mainly south of Highway 36. Rain will commence early Saturday and transition to snow across northwest Missouri by late Saturday afternoon/early evening. Heavy snow and blowing snow is possible within this area during the evening hours, while snowfall totals will range from a dusting to 2 inches. Snowfall should taper off late Saturday night. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 2:54 PM CST | Winter Weather Advisory | EAX | Andrew, Gentry, Harrison, Holt, Nodaway, Worth | 36 hr |
Nearby
Blizzard Warnings in Missouri, 2019Every blizzard warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.